Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 59, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Apr 4, 2017, 4:52 PM CDT for Creek County, Tulsa County, Oklahoma. It was in force for 21 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 4, 2017, 4:52 PM CDT (21:52 UTC)
- Expired
- Apr 4, 2017, 5:13 PM CDT
- In force
- 21 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Creek County, OK, Tulsa County, OK
The radar
The Tulsa radar (KINX), 81 km from the middle of the area, began a volume at 21:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 4, 5:02 PM CDT | HAIL 1.75 | Bristow, OK |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 4, 2:31 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 9.9 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1038 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 383 m²/s²
- 0-3 km storm-relative helicity
- 758 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
680
WUUS54 KTSA 042152
SVRTSA
OKC037-143-042230-
/O.NEW.KTSA.SV.W.0059.170404T2152Z-170404T2230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
452 PM CDT TUE APR 4 2017
The National Weather Service in Tulsa has issued a
* Severe Thunderstorm Warning for...
Northwestern Creek County in northeastern Oklahoma...
West central Tulsa County in northeastern Oklahoma...
* Until 530 PM CDT
* At 451 PM CDT, a severe thunderstorm was located 5 miles southwest
of Depew, moving northeast at 45 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations in or near the path include...
Sand Springs... Bristow...
Mannford... Depew...
Keystone State Park... Milfay...
This includes Interstate 44 between mile markers 179 and 203.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3616 9630 3616 9625 3609 9611 3564 9652
3564 9655 3568 9662 3575 9662
TIME...MOT...LOC 2151Z 215DEG 41KT 3573 9655
HAIL...1.00IN
WIND...60MPH
$$2 follow-up statements
093
WWUS54 KTSA 042157
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
457 PM CDT TUE APR 4 2017
OKC037-143-042230-
/O.CON.KTSA.SV.W.0059.000000T0000Z-170404T2230Z/
Creek OK-Tulsa OK-
457 PM CDT TUE APR 4 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
FOR CENTRAL CREEK AND WEST CENTRAL TULSA COUNTIES...
At 457 PM CDT, a severe thunderstorm was located over Depew, moving
northeast at 45 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
Locations in or near the path include...
Sand Springs... Bristow...
Mannford... Depew...
Keystone State Park...
This includes Interstate 44 between mile markers 180 and 202.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3616 9630 3616 9625 3609 9611 3571 9647
3573 9653 3574 9655 3579 9659
TIME...MOT...LOC 2157Z 215DEG 41KT 3579 9650
HAIL...1.00IN
WIND...<50MPH
$$882
WWUS54 KTSA 042213
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
513 PM CDT TUE APR 4 2017
OKC037-143-042222-
/O.CAN.KTSA.SV.W.0059.000000T0000Z-170404T2230Z/
Creek OK-Tulsa OK-
513 PM CDT TUE APR 4 2017
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL CREEK AND WEST CENTRAL
TULSA COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning has been cancelled. However small hail is
still possible with this thunderstorm.
A severe thunderstorm watch remains in effect until 900 PM CDT for
northeastern Oklahoma.
LAT...LON 3616 9630 3616 9625 3609 9611 3571 9647
3573 9653 3574 9655 3579 9659
TIME...MOT...LOC 2210Z 215DEG 41KT 3594 9637
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 4, 2:51 PM CDT, 2 hours 1 minute earlier.
Area forecast discussion, Apr 4, 2:51 PM CDT, 2 hours 1 minute before
Area Forecast Discussion National Weather Service Tulsa OK 251 PM CDT Tue Apr 4 2017 .DISCUSSION... Vigorous upper wave currently moving out of the Texas panhandle will approach from the west this afternoon/evening with the threat for severe weather. Surface low was located east of Fredrick with a warm front extending into northeast Oklahoma. As surface low tracks northeast, warm front is forecast to lift north to near I-44 by mid/late afternoon. Strong to severe thunderstorms will likely develop near the frontal boundary across northeast Oklahoma by late afternoon as cap continues to erode with strong surface heating. Moderate instability, coupled with strong shear, will initially support a large hail threat with storms transitioning to a hail/damaging wind threat as convective line moves into northwest Arkansas this evening. There is a limited tornado threat with any supercells that develop near the warm front across NE OK, however the main inhibiting factor remains the lack of deeper low level moisture. Main severe threat will end shortly after midnight as storms move east of northwest Arkansas. Behind departing system, cold/breezy conditions are expected into the day Wednesday with scattered showers across NE OK/NW AR. Surface high settles over the region Thursday night and with clear skies a freeze appears likely over portions of Eastern Oklahoma and northwest Arkansas early Friday morning. Upper ridge begins to build back into the Southern Plains Friday into the early part of the weekend with warmer conditions. Strong upper jet streak will move out of the desert southwest during the day Sunday with showers/thunderstorm chances increasing along approaching Pacific front Sunday night into Monday. && .PRELIMINARY POINT TEMPS/POPS... TUL 48 63 42 66 / 80 30 10 0 FSM 54 63 42 67 / 80 40 10 0 MLC 52 66 41 69 / 70 20 10 0 BVO 45 63 36 68 / 80 30 10 0 FYV 48 56 36 61 / 80 50 10 0 BYV 50 56 41 60 / 80 50 10 0 MKO 50 62 40 67 / 80 30 10 0 MIO 48 60 39 62 / 80 50 10 0 F10 50 64 41 68 / 60 20 10 0 HHW 52 66 41 70 / 50 10 10 0 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && SHORT TERM...23 LONG TERM....12
Hazardous weather outlook, Apr 4, 12:59 PM CDT, 3 hours 53 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 1259 PM CDT Tue Apr 4 2017 ARZ001-002-010-011-019-020-029-OKZ049-053>076-051030- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 1259 PM CDT Tue Apr 4 2017 ...SEVERE WEATHER EXPECTED THIS AFTERNOON AND EVENING... This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Today and Tonight. TORNADO. RISK...Limited. AREA...Mainly Northeast and East Central Oklahoma into far Northwest Arkansas. ONSET...After 4 pm. SEVERE THUNDERSTORM. RISK...Significant. AREA...Eastern Oklahoma and Western Arkansas. ONSET...After 4 pm. AREA AT GREATEST RISK...Along and just southeast of Interstate 44. FLASH FLOOD. RISK...Limited. AREA...North of Interstate 40. ONSET...after 6 pm. HEAVY RAIN. RISK...Limited. AREA...North of Interstate 40. ONSET...After 6 pm. SIGNIFICANT WINDS. RISK...Limited. AREA...Northeast OKlahoma. ONSET...After Midnight. FIRE WEATHER DANGER. RISK...Limited. AREA...Southeast Oklahoma. ONSET...Ongoing. DISCUSSION... Scattered severe thunderstorms are expected to develop between 3 and 5 pm this afternoon in advance of an area of low pressure tracking from southwest Oklahoma to southwest Missouri. Winds aloft will be favorable for supercells to develop and large hail up to softball size is possible with the strongest storms. A limited tornado potential will exist in advance of the area of low pressure and along a stalled frontal boundary which is expected to be near, or just south of, Interstate 44 by late this afternoon. Low level moisture will be a limiting factor for the tornadic potential, however locally intense outflow winds may also result in vicinity of any supercells. Storms will spread into western Arkansas by the early evening hours. Instability will be less across this area, however the passing strong storm system will help maintain some risk of severe weather through the evening hours. The severe weather potential will end around midnight. Locally heavy rainfall is possible north of Interstate 40 this evening into tonight as widespread rains develop. A strong cold front will follow the storms system with strong northerly winds spreading into the region tonight. There will also be a limited fire spread potential through late afternoon along and south of Interstate 40 as temperature warm to around 80 degrees with south winds of 10 to 20 mph. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Activation of the Regional Spotter Network Expected. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. WEDNESDAY...High Wind Potential. THURSDAY through FRIDAY...No Hazards. SATURDAY...High Wind Potential. SUNDAY...Thunderstorm Potential...High Wind Potential. MONDAY...Thunderstorm Potential...Heavy Rain Potential. EXTENDED DISCUSSION... Gusty winds and much cooler temperatures will prevail on Wednesday. Temperatures will warm by the weekend with gusty southerly winds returning on Saturday. Thunderstorm chances return by early next week. weather.gov/tulsa Contains additional information.
In the hours before
Local storm report, Apr 4, 4:33 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
433 PM CDT TUE APR 04 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0426 PM HAIL BEGGS 35.74N 96.07W
04/04/2017 E0.88 INCH OKMULGEE OK BROADCAST MEDIA
OK-16 AND US-75 NEAR BEGGS
0430 PM HAIL BEGGS 35.74N 96.07W
04/04/2017 E1.00 INCH OKMULGEE OK PUBLIC
PEA TO QUARTER SIZE HAIL IN BEGGS.
&&
AEJLocal storm report, Apr 4, 4:45 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
445 PM CDT TUE APR 04 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0441 PM HAIL 2 N OILTON 36.11N 96.58W
04/04/2017 E1.00 INCH CREEK OK TRAINED SPOTTER
&&
AEJThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 4, 8:36 AM CDT | River Flood Warning | TSA | Ottawa | 4 days |
| Apr 4, 3:46 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Okfuskee, Okmulgee | 44 min |
| Apr 4, 4:06 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Pawnee | 39 min |
| Apr 4, 4:22 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Okfuskee, Okmulgee, Tulsa, Wagoner | 38 min |
| Apr 4, 4:34 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Osage, Pawnee | 41 min |
| Apr 4, 4:47 PM CDT | Severe Thunderstorm Warning | TSA | Mayes, Rogers, Tulsa, Wagoner | 43 min |
| Apr 4, 5:16 PM CDT | Special Weather Statement | TSA | Tulsa | 29 min |
| Apr 4, 5:18 PM CDT | Special Weather Statement | TSA | Okmulgee | 27 min |
| Apr 4, 5:20 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Osage, Tulsa | 40 min |
| Apr 4, 5:23 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Delaware, Mayes, Ottawa, Rogers | 52 min |
| Apr 4, 5:29 PM CDT | Severe Thunderstorm Warning | TSA | Muskogee, Okmulgee, Tulsa, Wagoner | 46 min |
| Apr 4, 5:32 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Okmulgee, Tulsa, Wagoner | 28 min |
| Apr 4, 5:34 PM CDT | Severe Thunderstorm Warning | TSA | McIntosh, Okfuskee, Okmulgee | 41 min |
| Apr 4, 5:41 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Delaware, Mayes | 34 min |
| Apr 4, 6:00 PM CDT | Special Weather Statement | TSA | Mayes, Rogers, Wagoner | 45 min |
| Apr 4, 6:03 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, Latimer, McIntosh, Muskogee, Pittsburg | 42 min |
| Apr 4, 6:04 PM CDT | Special Weather Statement | TSA | Osage, Pawnee | 26 min |
| Apr 4, 6:06 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Delaware, Ottawa | 39 min |
| Apr 4, 6:08 PM CDT | Severe Thunderstorm Warning | TSA | Cherokee, Mayes, Muskogee, Wagoner | 37 min |
| Apr 4, 6:25 PM CDT | Special Weather Statement | TSA | Osage | 35 min |
| Apr 4, 6:27 PM CDT | Severe Thunderstorm Warning | TSA | Cherokee, McIntosh, Muskogee, Sequoyah, Wagoner | 48 min |
| Apr 4, 6:29 PM CDT | Severe Thunderstorm Warning | TSA | Osage, Washington | 46 min |
| Apr 4, 6:31 PM CDT | Special Weather Statement | TSA | Latimer | 29 min |
| Apr 4, 6:33 PM CDT | Severe Thunderstorm Warning | TSA | Cherokee, Delaware, Mayes | 42 min |
| Apr 4, 6:40 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, Latimer, Muskogee, Pittsburg, Sequoyah | 35 min |
| Apr 4, 6:43 PM CDT | Special Weather Statement | TSA | Cherokee | 32 min |
| Apr 4, 6:58 PM CDT | Severe Thunderstorm Warning | TSA | Adair, Sequoyah | 47 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.